MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSD-MUSC-008
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of embolization was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instructions for use 600331-006 rev.B, "the amplatzer¿ muscular vsd occluder is indicated for use in patients with a complex ventricular septal defect (vsd) of significant size to warrant closure" and are not indicated for use closing a pda.
 
Event or Problem Description
On (b)(6) 2019, an 8mm amplatzer muscular vsd occluder was selected for implant.After a light push pull test, the device was successfully released.After a few hours the device embolized to the pulmonary artery.The device was attempted to be snared unsuccessfully and migrated to the right pulmonary artery (rpa).The decision was made to surgically remove the device.The patient was transferred to surgery where the device was successfully removed and the pda surgically closed.The user believes the large pulsatile duct contributed to the embolization.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9173071
Report Number2135147-2019-00312
Device Sequence Number14059630
Product Code MLV
UDI-Device Identifier00811806011806
UDI-Public00811806011806
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number9-VSD-MUSC-008
Device Catalogue Number9-VSD-MUSC-008
Device Lot Number5331967
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient Weight15